MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject® single lumen over-the-wire power-injectable picc.The wire guide became stuck as the physician attempted to push the guide through the venipuncture needle.The needle was removed to aid in the unsuccessful removal of the guide wire.The puncture site was 'gently' enlarged with a scalpel.The wire was successfully removed after approximately 10 minutes of minor manipulation.A new catheter could not be placed because the patients' vessels collapsed.No further information was provided.The device is anticipated to be returned for evaluation.
 
Additional Manufacturer Narrative
Corrected information: changed from product problem to adverse event and product problem.Type of reportable event was changed from malfunction to serious injury.Investigation ¿ evaluation a review of dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, quality control data, and visual inspection of returned product was conducted during the investigation.Visual and functional inspection of the returned device was performed.The measurements and observations recorded during device failure analysis were within specification; however, the distal weld was absent from the returned, damaged wire.The distal weld failure may be related to patient anatomy, disease state or condition, or handling and use related, but cannot be definitively determined.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record shows no nonconforming events which could contribute to this failure mode.A review of complaint history search revealed that there were no other reported complaints for this lot number.The instructions for use (ifu) provides instruction in the appropriate use of the over-the-wire catheter.The device is supplied with a caution label which illustrates; "withdrawal and/or manipulation of the distal spring coil portion of the wire guide through the needle tip may result in breakage.¿ based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6705357
Report Number1820334-2017-01623
Device Sequence Number1723800
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)190415(10)7834360
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight87